MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYSTEM HEAD HI OFFSET 50MMX19MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYSTEM HEAD HI OFFSET 50MMX19MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF151
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Osteopenia/ Osteoporosis (2651)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "pt underwent primary reverse shoulder replacement on (b)(6) 2024.During surgery, the surgeon was unable to complete the surgery.Bone grafting of glenoid bone (using patient's humeral head) under glenoid rev 2 baseplate, was the plan.Bone quality, in both humeral head and glenoid, was found to be very poor/osteopenia.During impaction of bone/prosthesis construct onto prepared glenoid surface, the graft collapsed, and the glenoid vault was unsupportive / soft.Surgeon decided to abandon original plan, and convert to a hemi prosthesis, & graft the glenoid defect, as the 1st stage of a now 2-stage procedure.During surgery on (b)(6) 2024, hemi head removed.Grafted glenoid bone was solid, according to surgeon.Multiple specimens taken.Perform reverse glenoid prosthesis implanted, along with ascend flex reverse tray and poly.Prosthetic shoulder joint reduced and was stable through range of motion".
 
Additional Manufacturer Narrative
Based on the available information the device was discarded and not available for return if additional information becomes available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided the investigation report will be reassessed.
 
Event or Problem Description
As reported: "pt underwent primary reverse shoulder replacement on (b)(6)2024.During surgery, the surgeon was unable to complete the surgery.Bone grafting of glenoid bone (using patient's humeral head) under glenoid rev 2 baseplate, was the plan.Bone quality, in both humeral head and glenoid, was found to be very poor/osteopenia.During impaction of bone/prosthesis construct onto prepared glenoid surface, the graft collapsed, and the glenoid vault was unsupportive / soft.Surgeon decided to abandon original plan, and convert to a hemi prosthesis, & graft the glenoid defect, as the 1st stage of a now 2-stage procedure.During surgery on (b)(6)2024, hemi head removed.Grafted glenoid bone was solid, according to surgeon.Multiple specimens taken.Perform reverse glenoid prosthesis implanted, along with ascend flex reverse tray and poly.Prosthetic shoulder joint reduced and was stable through range of motion".

Brand Name
TORNIER FLEX SHOULDER SYSTEM HEAD HI OFFSET 50MMX19MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20153641
Report Number3000931034-2024-00534
Device Sequence Number11830964
Product Code KWS
UDI-Device Identifier03700434021707
UDI-Public(01)03700434021707(11)231117(17)281117(21)AG4528042
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDWF151
Device Lot NumberAG4528042
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale